Alert archive / Texas / Coastal Flood Statements in 2016

Coastal Flood Statement 1, NWS Brownsville, TX

April 20, 2016

NWS Brownsville, TX issued this coastal flood statement at Apr 20, 2016, 10:29 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2016, 10:29 AM CDT (15:29 UTC)
Expired
Apr 20, 2016, 9:00 PM CDT
In force
11 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

760 
WHUS44 KBRO 201529
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1029 AM CDT WED APR 20 2016

...MINOR TIDAL OVERWASH CONTINUES ALONG PORTIONS OF THE LOWER
TEXAS COAST THIS MORNING...

.MODERATE EAST TO SOUTHEAST WINDS IN COMBINATION WITH HIGH TIDES
WILL CONTINUE TO PROVIDE PERIODS OF MINOR TIDAL OVERWASH ALONG
PORTIONS OF BOCA CHICA BEACH AND THE BEACHES OF SOUTH PADRE ISLAND.

TXZ256-257-202330-
/O.NEW.KBRO.CF.S.0001.160420T1529Z-160421T0200Z/
COASTAL WILLACY-COASTAL CAMERON-
1029 AM CDT WED APR 20 2016

...MINOR TIDAL OVERFLOW THROUGH THIS EVENING...

* COASTAL FLOODING...MINOR OVERWASH DUE TO HIGH TIDES AND HIGH
  SURF APPROACHING THE DUNES.

* TIMING...TIDAL OVERWASH WILL PEAK THIS AFTERNOON WITH HIGH TIDE
  AROUND 2 PM.

* IMPACTS...THE OVERWASH OF SURF MAY APPROACH THE DUNE LINE 
  MAKING WALKING ALONG THE BEACH DIFFICULT. DRIVING ALONG THE 
  BEACH IS HIGHLY DISCOURAGED. 

$$

CASTILLO

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Apr 20, 6:34 AM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Apr 20, 6:34 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
634 AM CDT WED APR 20 2016

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...EARLY MORNING SATELLITE DEPICTS LOW CLOUDS MAINLY
ACROSS THE MIDDLE VALLEY INCLUDING MFE WITH PATCHES ACROSS THE
LOWER VALLEY AND RANCHLANDS. IFR CIGS ARE ONGOING AT MFE WITH MVFR
AT BRO AND HRL. SHORT TERM MODELS HAVE THIS TREND CONTINUING
THROUGH MID MORNING THEN A RETURN TO VFR CONDS. WINDS WILL
INCREASE THIS AFTERNOON WITH ESE GUSTS REACHING 20-22 KNOTS. MVFR
AND DIMINISHING WINDS WILL RETURN IN THE EVENING HOURS. AN
ISOLATED THUNDERSTORM AROUND THE VALLEY IS POSSIBLE TODAY BUT
CONFIDENCE TOO LOW TO INCLUDE IN TAFS.

&&

.PREV DISCUSSION... /ISSUED 335 AM CDT WED APR 20 2016/

SHORT TERM /NOW THROUGH THURSDAY/...FAVORABLE UPSLOPE LOW LEVEL
FLOW AND A WEAK MID LEVEL DISTURBANCE HAS LED TO SHOWERS DEVELOPING
ACROSS NORTHERN MEXICO. AS THIS MID LEVEL FEATURE CONTINUES EASTWARD
ACROSS DEEP SOUTH TEXAS...A FEW SHOWERS HAVE DEVELOPED BUT HAVE NOT
LASTED LONG. THINKING IS THAT ANY PRECIPITATION BY 12Z WILL BE
SOUTH OF THE AREA OF ACROSS THE EASTERN THIRD OF THE CWA AND INTO
THE GULF AS THE MID LEVEL FEATURE CONTINUES EASTWARD.

INSTABILITY WILL SLOWLY INCREASE TODAY WITH PWATS RISING TO 1.4 TO
1.6 INCHES. VERY WEAK DIFFLUENCE ALOFT AND SEA BREEZE CONVERGENCE
MAY BE ENOUGH TO SPARK A FEW SHOWERS AND THUNDERSTORMS THIS
AFTERNOON. LATER THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF
THUNDERSTORMS WILL DEVELOP ACROSS THE HIGHER TERRAIN OF MEXICO AND
MOVE INTO THE WESTERN SECTIONS OF THE CWA. WILL LOOK TOWARDS THE
COAST LATER THURSDAY MORNING FOR A FEW SHOWERS AND STORMS WHICH WILL
CONTINUE INLAND THROUGH THE DAY. OVERALL...MOST GUIDANCE DECREASED
PRECIPITATION CHANCES IN THE SHORT TERM AND HAVE FOLLOWED SUIT.

FEW CHANGES WERE MADE TO THE REST OF THE SHORT TERM. HIGHS WILL BE
IN THE UPPER 80S TO LOW 90S. WINDS WILL BE SLIGHTLY BREEZY IN THE
AFTERNOON HOURS ESPECIALLY EAST OF I-69C. SKIES WILL BE CLOUDY
DURING THE OVERNIGHT HOURS BECOMING PARTLY SUNNY DURING THE DAY
MINUS UNDERNEATH ANY SPLASH AND DASH SHOWERS OR STORMS.

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY NIGHT/...THE LONG TERM
WILL START WITH A SHARP SHORT WAVE TROUGH OVER THE GREAT LAKES AND A
RIDGE OVER THE SOUTHWEST UNITED STATES. HIGH PRESSURE OVER THE
PLAINS WILL ADVANCE SOUTH WITH A WEAK COLD FRONT MOVING INTO SOUTH
TEXAS. THE FRONT WILL HAVE MINOR IMPACT THOUGH...SHIFTING WINDS TO
EAST ON FRIDAY WITH LIMITED RAINFALL...AS ADVERTISED BY THE GFS.

HIGH PRESSURE WILL SHIFT EAST AND WINDS WILL VEER TO SOUTHEAST AGAIN
BY SATURDAY. THE ACCUMULATION OF RETURN MOISTURE AND THE REMAINS OF
THE OLD FRONTAL BOUNDARY JUST TO THE SOUTH WILL PROVIDE A FOCUS FOR
SHOWERS TO DEVELOP ACROSS THE PLAINS OF NORTHEAST MEXICO AS WELL AS
ALONG THE RIO GRANDE. TROUGHING...OR A DEEP POCKET OF LOWER MID
LEVEL HEIGHTS OVER NORTHWEST MEXICO...WILL ALSO KEEP A SOUTHWEST
FLOW GOING ALOFT...ADDING TO INSTABILITY OVER THE MEXICAN MOUNTAINS
AND PERHAPS FUELING SOME CONVECTION THERE FRIDAY NIGHT. THE TROUGH
WILL ADVANCE EAST SATURDAY...BECOMING MORE PROXIMATE TO THE RGV AND
MAINTAINING CONVECTIVE CHANCES FOR THE RGV THROUGH SATURDAY NIGHT.
AS THE TROUGH EXITS STAGE RIGHT SUNDAY...RAIN CHANCES WILL DIMINISH
BUT NOT QUITE END.

A CHANGE WILL BEGIN SUNDAY NIGHT AND AFTER. A WEAK RIDGE WILL BUILD
IN FROM THE WEST...AND WITHOUT ANOTHER STRONG TROUGH UPSTREAM TO
FOLLOW UP...THE FIRST HALF OF NEXT WEEK LOOKS FAIRLY DRY FOR THE
TIME BEING.

SHOULD SEE MOSTLY CLOUDY OR CLOUDY SKIES THURSDAY NIGHT THROUGH
SUNDAY NIGHT. TEMPS WILL BE CLOSE TO NORMAL THOUGH A LITTLE WARMER
THAN NORMAL AT NIGHT WITH THE EXTRA CLOUD COVER. WINDS WILL BE
MAINLY OUT OF THE SOUTHEAST EXCEPT FOR THE FIRST PERIOD OR TWO. THE
ECMWF KEEPS POPS HIGHER THAN THE GFS ON THURSDAY AND THURSDAY NIGHT
DUE TO RESPONSE TO THE FRONT...BUT DIFFERENCES BEYOND THAT APPEAR
MINOR.

MARINE...
NOW THROUGH THURSDAY...BUOY 42020 REPORTED SSE WINDS AROUND 10
KNOTS AND SEAS OF 4.5 FEET EARLY THIS MORNING. LONG PERIOD SWELLS
CONTINUE TO DIMINISH TODAY SO MARINE CONDITIONS WILL BE FAVORABLE
THROUGH THE SHORT TERM PERIOD. A SLIGHT UPTICK IN WINDS IS
EXPECTED TODAY BUT WILL REMAIN BELOW SCEC CONDITIONS.

THURSDAY NIGHT THROUGH SUNDAY NIGHT...A WEAK FRONT WILL PUSH
THROUGH THE AREA THU NIGHT...SHIFTING WINDS TO EAST ON FRIDAY.
HIGH PRESSURE WILL SPREAD OVR THE AREA QUICKLY HOWEVER...WITH EAST
SOUTHEAST WINDS REESTABLISHING THEMSELVES THROUGH THE WEEKEND.
THIS WILL BE AIDED IN PART BY PRESSURE FALLS OVER THE PLAINS.
THUS...WINDS WILL BE LIGHT TO MDT AND SEAS WILL BE LOW TO MODERATE
WITH NO ADVISORY CONDITIONS. WINDS AND SEAS WILL INCREASE SLIGHTLY
SUNDAY AFTERNOON AND NIGHT... WITH WINDS VEERING SLIGHTLY TO SOUTH
IN RESPONSE TO SURFACE LOW PRESSURE OVER THE TEXAS PANHANDLE AND
SOUTHERN HIGH PLAINS.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

55
Hazardous weather outlook, Apr 20, 4:00 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
400 AM CDT WED APR 20 2016

TXZ248>257-210900-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
400 AM CDT WED APR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF
SOUTH PADRE ISLAND AND BOCA CHICA BEACH SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-210900-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
400 AM CDT WED APR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Coastal Flood Statements in Texas, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.